Sexual side-effects of antidepressant and antipsychotic drugs
Baldwin, David and Mayers, Andrew (2003) Sexual side-effects of antidepressant and antipsychotic drugs. Advances in Psychiatric Treatment, 9, 202-210.
Full text not available from this repository.
Adequate sexual expression is essential to many human relationships and provides a sense of physical, psychological and social well-being.
Epidemiological and clinical studies show that depression and schizophrenia are associated with impairment of sexual function and satisfaction, even in untreated patients. Most antidepressant and antipsychotic drugs have adverse sexual effects but it is difficult accurately to identify the incidence of treatment-emergent dysfunction, as disturbances can be reliably detected only from systematic enquiries made at baseline and during treatment.
Growing awareness of the adverse effects of psychotropic drugs has led to attempts to use adjuvants or substitute treatments to resolve sexual dysfunction. More studies of the effects of antidepressant and antipsychotic drugs on sexual function are needed.
|Subjects:||R Medicine > RC Internal medicine > RC0321 Neuroscience. Biological psychiatry. Neuropsychiatry
R Medicine > RM Therapeutics. Pharmacology
B Philosophy. Psychology. Religion > BF Psychology
|Divisions:||University Structure - Pre August 2011 > School of Medicine > Clinical Neurosciences
University Structure - Pre August 2011 > School of Medicine > Community Clinical Sciences
|Date Deposited:||26 Apr 2006|
|Last Modified:||31 Mar 2016 11:51|
|RDF:||RDF+N-Triples, RDF+N3, RDF+XML, Browse.|
Actions (login required)